Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 29, 2006, 3:30 AM MDT for 5 counties in Colorado. It took effect at May 29, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 3:30 AM MDT (09:30 UTC)
- In effect from
- May 29, 2006, 12:00 PM MDT
- Expired
- May 29, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3486 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 290930 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT MON MAY 29 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224 WHICH IS THE SAN LUIS VALLEY...FROM NOON UNTIL 9 PM MDT MONDAY...FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LOWERS...STRONG WIND GUSTS...HAINES INDICES OF 5 OR 6...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION THIS AFTERNOON AND EVENING. COZ224-300130- /O.NEW.KPUB.FW.W.0025.060529T1800Z-060530T0300Z/ SAN LUIS VALLEY- 330 AM MDT MON MAY 29 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. WIND GUSTS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THE STRONG WIND GUSTS IN COMBINATION WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...HAINES INDICES OF 5 OR 6...AND CRITICALLY DRY FUELS...WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPUB 292119 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT MON MAY 29 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224 WHICH IS THE SAN LUIS VALLEY...UNTIL 9 PM MDT MONDAY...FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LOWERS...STRONG WIND GUSTS...HAINES INDICES OF 5 OR 6...AND CRITICALLY DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION THROUGH THE EVENING. COZ224-300300- /O.CON.KPUB.FW.W.0025.000000T0000Z-060530T0300Z/ SAN LUIS VALLEY- 319 PM MDT MON MAY 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WIND GUSTS OF 25 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING ACROSS THE SAN LUIS VALLEY. THE STRONG WINDS IN COMBINATION WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...HAINES INDICES OF 5 OR 6...CRITICALLY DRY FUELS AND PERSIST DROUGHT...WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 300310 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 910 PM MDT MON MAY 29 2006 ...THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224...WHICH IS THE SAN LUIS VALLEY...HAS BEEN ALLOWED TO EXPIRE... .WIND SPEEDS ARE DECREASING ACROSS THE SAN LUIS VALLEY...WHILE THE RELATIVE HUMIDITIES ARE BEGINNING TO INCREASE...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. COZ224-300415- /O.EXP.KPUB.FW.W.0025.000000T0000Z-060530T0300Z/ SAN LUIS VALLEY- 910 PM MDT MON MAY 29 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SAN LUIS VALLEY. WINDS HAVE DROPPED BELOW CRITICAL LEVELS AND RELATIVE HUMIDITIES ARE BEGINNING TO RISE ACROSS THE SAN LUIS VALLEY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 29, 2:57 AM MDT, 33 minutes earlier.
Area forecast discussion, May 29, 2:57 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 AM MDT MON MAY 29 2006 .SHORT TERM... MAIN CONCERNS ARE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS FOR THE SAN LUIS VALLEY AND POPS FOR MAINLY ERN AREAS. ATTM A FRONT IS WORKING ITS WAY WESTWARD ACRS THE SERN PLAINS. THE UPR FLOW WL REMAIN SWRLY ACRS THE AREA TODAY AND TONIGHT. TEMPS OVR THE AREA TODAY WL BE SEVERAL DEGREES COOLER...ESPECIALLY OVR ERN LOCATIONS. THE COOLER TEMPS AND HIGHER DEW POINTS WL LEAD TO HIGHER RH VALUES. IN GENERAL...RH VALUES ACRS THE ERN PLAINS ARE EXPECTED TO RANGE FROM 15 TO 20 PERCENT. STILL HAVE FIRE WEATHER CONCERNS FOR THE SAN LUIS VALLEY. TEMPS TODAY WL ONLY BE A COUPLE DEGREES COOLER IN THE SAN LUIS VALLEY THAN YESTERDAY...AND RH VALUES LOOK AS THOUGH THEY WL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON. IN ADDITION...HAINES INDICES ARE FORECAST TO BE 5 OR 6...AND IT LOOKS LIKE WIND GUSTS OF 25 TO 30 OR 35 MPH ARE NOT OUT OF THE QUESTION. THESE EXPECTED CONDITIONS WARRANT THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. MODELS ARE FORECASTING AN AREA OF MID LEVEL MSTR WORKING ITS WAY OVR CENTRAL PORTIONS OF THE STATE THIS AFTERNOON. WITH THIS MSTR AND THE UPSLOPE FLOW ALONG PORTIONS OF THE ERN MTS...WL GO WITH SOME ISOLD POPS ALONG AND ADJACENT TO THE MTS AND DRY ELSEWHERE. TONIGHT...MODELS INDICATE INCREASING LOW LEVEL MSTR OVR ERN AREAS WITH DEW POINTS IN THE UPPER 30 TO MID 40S MOST AREAS...MAYBE EVEN NEAR 50 CLOSE TO THE KS BORDER. THE MID LEVEL MSTR LAYER IS ALSO EXPECTED TO DEEPEN. WE ALSO SEE SOME QG ASCENT MOVE OVR THE AREA LATE TONIGHT AHEAD OF THE NEXT SHRTWV TROF THAT MOVES TO THE WRN WY BORDER AND OVR ERN UT. HAVE BUMPED UP POPS OVR ERN AREAS TONIGHT...AND WL KEEP THEM GOING THRU THE NIGHT AS GOOD UPR LIFT CONTINUES INTO TUE MORNING. .LONG TERM... (TUESDAY THROUGH SUNDAY) ...SEVERE WEATHER POSSIBLE TUESDAY... LATEST GUIDANCE STILL ON TRACK WITH COMPLEX SCENARIO ON TUESDAY THAT MAY RESULT IN A FEW STRONG TO SEVERE STORMS ACROSS THE PLAINS. CONVECTION FROM PREVIOUS NIGHT WILL MOVE TO THE EAST INTO KS EARLY TUE MORNING. MODELS HAVE BEEN VERY CONSISTENT IN DEVELOPING THIS MCS/MCC SO HAVE BOOSTED POPS SLIGHTLY OVER NE CWA EARLY IN THE MORNING. THE OUTGOING SYSTEM WILL SPREAD ONE OR MORE OUTFLOW BOUNDARIES ACROSS ERN CO...WHICH MAY SERVE AS A FOCUS FOR CONVECTION LATER IN THE DAY. STORM INITIATION IS LIKELY LATE IN THE AFTERNOON OVER THE MTS ALONG THE SRN FRONT RANGE/PALMR DVD AND ALSO FURTHER SOUTH OVER THE RATON. CONVECTION TO NORTH MAY BE INHIBITED DUE TO RELATIVELY COOL BL...ALTHOUGH COULD SEE SOME ENHANCEMENT OF STORM STRENGTH THANKS TO LOCAL TRRN AND REMNANT BOUNDARIES. BETTER CHANCE FOR STRONG STORMS WILL BE OVER S LAS ANIMAS AND BACA COUNTIES LATE IN THE AFTERNOON/EARLY EVE. STORMS MAY FORM OVER N NM AND MOVE ENE OVER THE SERN CORNER OF THE STATE. 45-50 KT OF DEEP SHEAR WILL BE CONDUCIVE TO SUPERCELLS. STILL A BIT EARLY TO SPECULATE...BUT THIS CERTAINLY IS THE STRONGEST PATTERN WE HAVE HAD SO FAR THIS YEAR FOR SEVERE STORMS. SEASONABLE WEATHER WILL CONTINUE WED WITH MAX TEMPS OVER THE PLAINS STILL HOLDING IN THE PLEASANT 70S TO LOW 80S. HIGH SFCE PRESSURE WILL MAINTAIN SE FLOW AND DECENT MOISTURE ACROSS THE PLAINS. COULD SEE ANOTHER ROUND OF STRONG STORMS COMING OFF THE ERN MTS IN THE LATE AFTERNOON...AS MODERATE SHEAR STILL IN PLACE OVER THE CNTRL ROCKIES. TEMPS WILL GRADUALLY CLIMB BACK INTO THE UPPER 80S AND 90S AS THE UPPER RIDGE REBUILDS THU AND FRI. H7 TEMPS OF 17-19 DEGREES WILL SPELL A RETURN TO HOT AND DRY WX FOR NEXT WEEKEND. VERY STEEP MID LEV LAPSE RATES WILL PERMIT THE DEVELOPMENT OF ISOLD CONVECTION OVER THE MTS. CURRENT GRIDS LOOK ON TRACK SO FEW CHANGES IN THE EXTENDED. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ224. && 28/44
Hazardous weather outlook, May 28, 7:15 AM MDT, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 715 AM MDT SUN MAY 28 2006 COZ058>089-093>099-291315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 715 AM MDT SUN MAY 28 2006 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO FROM 9 AM TO 9 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF DROUGHT STRESSED FUELS...LOW RELATIVE HUMIDITIES...ABOVE AVERAGE TEMPERATURES...AN UNSTABLE AIRMASS...AND STRONG WINDS WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS FROM LATE MORNING THROUGH THIS EVENING. ISOLATED THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...AND POSSIBLY OVER PIKES PEAK AND TELLER COUNTY. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER MOST OF THE OUTLOOK REGION...ESPECIALLY IN THE LATE AFTERNOON AND EVENING. THE MAIN THREATS FORM THESE STORMS WILL BE FROM LIGHTNING AND LOCALLY GUSTY WINDS. A FEW STRONG TO SEVERE STORMS MAY DEVELOP OVER THE PLAINS ON TUESDAY...WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.